| Model Number |
IMPELLA 5.0 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemolysis (1886); Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
04/01/2021
Type of Reportable Event
Death
Event or Problem Description
The complainant reported a patient undergoing cardiac surgery was implanted with an impella 5.0 device for mechanical circulatory support.It was noted that the patient was unstable from returning from or.They will be giving packed red blood cells shortly for hemoglobin of 8.3.No purge heparin has been started yet due to bleeding at the trach site.In addition, the nurse stated that the patient¿s urine started turning red.An echo was ordered and showed that the impella was in good position.1 unit red blood cells were given.Ultimately the patient expired on support.There is not enough information to exclude the impella device as an associated factor in the patient's demise.
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.